MAUDE Adverse Event Report: COOK BIOTECH BIODESIGN DURAL GRAFT

COOK BIOTECH BIODESIGN DURAL GRAFT
Model Number G31092
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event not reported by complainant.Explant date not reported by complainant.510(k) k160869.Investigation into this feedback included: a review of the feedback details, a review of the device lot history record, a review of the cbi complaint database, and a review of the biodesign dural graft ifu fp0030-01o.A review of the device lot history records indicated the device was manufactured to specifications.The deviation would not have contributed to the occurrence.The lot produced a total of (b)(4) devices.The device lot history records indicate that the (b)(4) devices that were released for distribution met the final inspection specification requirements.A review of the cbi complaint database did not reveal any additional complaints involving the reported lot number.Per the ifu, the device derived from a porcine source and should not be used for patients with known sensitivity to porcine material.Per the surgeon and based on the pathology results, the root cause of the patient's course of events was due to a foreign body reaction to the device.
 
Event or Problem Description
Patient had an allergic reaction.The graft was sutured in with a 5-0 prolene on a c-1 needle.The customer requested a small sample to attempt to pin down the allergy source.The surgeon reported to the cook area representative that the patient came back with a suspected tumor recurrence.The patient was reoperated on and there was not a tumor present, but rather what appeared to be an allergic reaction.The area cleaned up and the samples were sent for testing.The results did not indicate the reaction was to biodesign.The surgeon uses biodesign often and has no concerns.On 06/29/2021, dr.(b)(6) reported additional details to cbi.The patient's underlying condition being treated was a meningioma.The biodesign dural graft was implanted as a replacement of the dura that was removed as part of the tumor resection.The graft was fixed into place with prolene suture.There was no concurrent medications at the time of graft placement or new medications post-op.There were also no ointments, creams or special wound care bandages used on the patient.The patient underwent a repeat craniotomy for resection of the graft.The patient's course of events was determined to be a granulomatous reaction to foreign body.This was determined by a nodular contrast-enhancement on mri, granulomatous inflammation on pathology, negative acid bacilli and grocott methenamine silver stains, and cd68 highlights histiocytic infiltrate.

Brand Name
BIODESIGN DURAL GRAFT
Common Device Name
DURAL GRAFT
Manufacturer (Section D)
COOK BIOTECH
1425 innovation place
west lafayette IN 47906
MDR Report Key12104153
Report Number1835959-2021-00003
Device Sequence Number4052400
Product Code GXQ
UDI-Device Identifier10827002310923
UDI-Public(01)10827002310923(17)201105(10)LB1138407
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2020
Device Model NumberG31092
Device Catalogue NumberC-DUR-7X20
Device Lot NumberLB1138407
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR